Facebook Pixel

How long person should take apo-sertaline? Is it for whole life?

By March 19, 2011 - 5:45am
Rate This

Add a Comment3 Comments

Hi nataly,

Sertraline (including Zoloft) is used to treat depression, as well as other conditions (including headaches). The length of time you use this medicine depends on many factors that are individual to you, and only your doctor and you will be able to determine this answer.

Factors include:
- your medical condition(s) (why you are prescribed this drug)
- if your medical condition(s) are responding to this medication
- if your medical condition(s) are responding to other treatments
- any additional symptoms you experience
- if you are experiencing side effects to this medication
- your overall treatment plan

This question is best asked to your prescribing doctor, who can talk with you about the pros/cons of this medication versus other treatment options for you.

If you would like to talk more about your treatment options for your specific condition, please provide more information about your situation and health diagnosis.

March 20, 2011 - 6:39am
EmpowHER Guest
Anonymous (reply to Alison Beaver)

I am on this med and it has helped in many ways, ptsd depression, cancer, extremely abusive 25 yr maeeiage,got out when i was 42, I am alive & free & now 56 yrs,I have toughened up and became stronger, I believed in a divine intervention (GOD) which has carried me thru everything & gave me courage to go on with life and all it has to offer. I now believe fully that i am going to be ok. I think the medicine can alter emotion,I do not cry as much . My thinking is slower reactions, I have insomnia, due to ptsd & it says can come from the meds also. What to do,my fear is if I go off I will crumble such as get depressed again and again. I don't want this to happen in the old days, I would have ended up in an insane asylum,maybe. Thank god most of the institutions have been closed.......more meds???? I will ask my friend (GOD) tonite !!!!The answer will come if I am open to it.....peace..sue

June 25, 2011 - 7:00pm
(reply to Alison Beaver)

My husband is taking these pills and I think it could be the reason why he became indifferent and cold person. He has no emotions whatsoever. He never been like this before. Can these pills so strongly affect personality?

April 1, 2011 - 2:37pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.



Get Email Updates

Related Checklists

Depression Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!